Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 77, NWS La Crosse, WI

July 13, 2024La Crosse County, Trempealeau County, Wisconsin; Winona County, Minnesota

NWS La Crosse, WI issued this severe thunderstorm warning at Jul 13, 2024, 4:51 PM CDT for La Crosse County, Trempealeau County, Wisconsin; Winona County, Minnesota. It was in force for 39 min. 12 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 13, 2024, 4:51 PM CDT (21:51 UTC)
Expired
Jul 13, 2024, 5:30 PM CDT
In force
39 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Winona County, MN, La Crosse County, WI, Trempealeau County, WI

The radar

The La Crosse radar (KARX), 14 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 13, 5:05 PM CDTHAIL 0.75Trempealeau, WIReport from mPING: Dime (0.75 in.).
Jul 13, 5:05 PM CDTHAIL 1Trempealeau, WIPublic report via Facebook photo.
Jul 13, 5:05 PM CDTHAIL 1Trempealeau, WI
Jul 13, 5:06 PM CDTHAIL 1Trempealeau, WIReport from mPING: Quarter (1.00 in.).
Jul 13, 5:08 PM CDTHAIL 1.756 N Nodine, MN
Jul 13, 5:12 PM CDTHAIL 1.5Trempealeau, WI
Jul 13, 5:15 PM CDTHAIL 1Holmen, WI
Jul 13, 5:22 PM CDTHAIL 0.753 Ne New Amsterdam, WIReport from mPING: Dime (0.75 in.).
Jul 13, 5:26 PM CDTTSTM WND DMG1 Se Holmen, WIReport from mPING: 1-inch tree limbs broken; Shingles blown off.
Jul 13, 5:34 PM CDTTSTM WND DMGOnalaska, WICorrects time from previous tstm wnd dmg report from Onalaska. Downed trees, power outages. Public report via Twitter.
Jul 13, 5:37 PM CDTNON-TSTM WND GST 632 Nne French Island, WIASOS station KLSE La Crosse Regional Airport.
Jul 13, 5:38 PM CDTTSTM WND DMGOnalaska, WINumerous trees and power lines down around town.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 13, 3:38 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 9.9 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2024-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1674 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2024-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1674 J/kg
Mixed-layer CIN
-81 J/kg
Mixed-layer LCL
783 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
159 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

759 
WUUS53 KARX 132151
SVRARX
MNC169-WIC063-121-132230-
/O.NEW.KARX.SV.W.0077.240713T2151Z-240713T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service La Crosse WI
451 PM CDT Sat Jul 13 2024

The National Weather Service in La Crosse has issued a

* Severe Thunderstorm Warning for...
  Southeastern Winona County in southeastern Minnesota...
  La Crosse County in west central Wisconsin...
  Southeastern Trempealeau County in west central Wisconsin...

* Until 530 PM CDT.

* At 451 PM CDT, a severe thunderstorm was located over Trempealeau,
  or 9 miles east of Winona, moving east at 35 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Trempealeau around 455 PM CDT.
  Holmen and Brice Prairie around 500 PM CDT.
  Onalaska around 510 PM CDT.
  West Salem around 520 PM CDT.

Other locations impacted by this severe thunderstorm include North
Side Of La Crosse, Camp Decorah, Perrot State Park, Stevenstown,
County Roads D E And E, Blue Bird Campground, and Severson Coulee.

People attending Maple Grove Venues  should seek safe shelter
immediately!

This includes the following highways...
 Interstate 90 in Minnesota between mile markers 261 and 276.
 Interstate 90 in Wisconsin between mile markers 1 and 12.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4376 9120 4379 9126 4385 9129 4385 9140
      4394 9163 4415 9145 4411 9115 4407 9115
      4407 9091 4405 9091
TIME...MOT...LOC 2151Z 285DEG 31KT 4402 9147 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

JAW
3 follow-up statements
885 
WWUS53 KARX 132205
SVSARX

Severe Weather Statement
National Weather Service La Crosse WI
505 PM CDT Sat Jul 13 2024

MNC169-WIC063-121-132230-
/O.CON.KARX.SV.W.0077.000000T0000Z-240713T2230Z/
Winona MN-La Crosse WI-Trempealeau WI-
505 PM CDT Sat Jul 13 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR SOUTHEASTERN WINONA...LA CROSSE AND SOUTHEASTERN TREMPEALEAU
COUNTIES...

At 505 PM CDT, a severe thunderstorm was located near Holmen, or 10
miles north of La Crescent, moving east at 35 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Law enforcement reports quarter size hail in Pickwick at 
         505 PM.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

This severe storm will be near...
  Onalaska, Holmen, and Brice Prairie around 510 PM CDT.
  West Salem around 520 PM CDT.

Other locations impacted by this severe thunderstorm include North
Side Of La Crosse, Camp Decorah, Perrot State Park, Stevenstown,
County Roads D E And E, Blue Bird Campground, and Severson Coulee.

People attending Maple Grove Venues  should seek safe shelter
immediately!

This includes the following highways...
 Interstate 90 in Minnesota between mile markers 261 and 276.
 Interstate 90 in Wisconsin between mile markers 1 and 12.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4376 9120 4379 9126 4385 9129 4385 9140
      4394 9163 4415 9145 4411 9115 4407 9115
      4407 9091 4405 9091
TIME...MOT...LOC 2205Z 285DEG 31KT 4399 9131 

HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

JAW
149 
WWUS53 KARX 132208
SVSARX

Severe Weather Statement
National Weather Service La Crosse WI
508 PM CDT Sat Jul 13 2024

MNC169-WIC063-121-132230-
/O.CON.KARX.SV.W.0077.000000T0000Z-240713T2230Z/
Winona MN-La Crosse WI-Trempealeau WI-
508 PM CDT Sat Jul 13 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR SOUTHEASTERN WINONA...LA CROSSE AND SOUTHEASTERN TREMPEALEAU
COUNTIES...

At 507 PM CDT, a severe thunderstorm was located over Holmen, or 10
miles north of La Crescent, moving east at 35 mph.

HAZARD...Golf ball size hail and 60 mph wind gusts.

SOURCE...Law enforcement reports golfball size hail near Pickwick 
         at 507 PM.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

This severe storm will be near...
  Onalaska around 515 PM CDT.
  West Salem around 520 PM CDT.

Other locations impacted by this severe thunderstorm include North
Side Of La Crosse, Camp Decorah, Perrot State Park, Stevenstown,
County Roads D E And E, Blue Bird Campground, and Severson Coulee.

People attending Maple Grove Venues  should seek safe shelter
immediately!

This includes the following highways...
 Interstate 90 in Minnesota between mile markers 264 and 276.
 Interstate 90 in Wisconsin between mile markers 1 and 12.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4376 9120 4379 9126 4385 9129 4385 9140
      4395 9155 4404 9152 4410 9140 4411 9115
      4407 9115 4407 9091 4405 9091
TIME...MOT...LOC 2207Z 285DEG 31KT 4398 9128 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

JAW
510 
WWUS53 KARX 132222
SVSARX

Severe Weather Statement
National Weather Service La Crosse WI
522 PM CDT Sat Jul 13 2024

WIC121-132231-
/O.CAN.KARX.SV.W.0077.000000T0000Z-240713T2230Z/
Trempealeau WI-
522 PM CDT Sat Jul 13 2024

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN TREMPEALEAU
COUNTY IS CANCELLED...

The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southeastern Minnesota...and west central Wisconsin.

&&

LAT...LON 4376 9120 4379 9126 4384 9128 4385 9129
      4387 9137 4393 9142 4398 9135 4399 9132
      4400 9133 4403 9129 4407 9115 4407 9091
      4405 9091
TIME...MOT...LOC 2221Z 285DEG 31KT 4395 9111 

$$

MNC169-WIC063-132230-
/O.CON.KARX.SV.W.0077.000000T0000Z-240713T2230Z/
Winona MN-La Crosse WI-
522 PM CDT Sat Jul 13 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR SOUTHEASTERN WINONA AND CENTRAL LA CROSSE COUNTIES...

At 521 PM CDT, a severe thunderstorm was located near West Salem, or
10 miles northeast of La Crosse, moving east at 35 mph.

HAZARD...70 mph wind gusts and quarter size hail.

SOURCE...Trained weather spotters.

IMPACT...Hail damage to vehicles is expected. Expect considerable 
         tree damage. Wind damage is also likely to mobile homes, 
         roofs, and outbuildings.

This severe storm will be near...
  West Salem around 525 PM CDT.

Other locations impacted by this severe thunderstorm include North
Side Of La Crosse, Stevenstown, County Roads D E And E, Blue Bird
Campground, Severson Coulee, Mindoro, and Four Corners.

People attending Maple Grove Venues  should seek safe shelter
immediately!

This includes the following highways...
 Interstate 90 in Minnesota between mile markers 269 and 276.
 Interstate 90 in Wisconsin between mile markers 1 and 12.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4376 9120 4379 9126 4384 9128 4385 9129
      4387 9137 4393 9142 4398 9135 4399 9132
      4400 9133 4403 9129 4407 9115 4407 9091
      4405 9091
TIME...MOT...LOC 2221Z 285DEG 31KT 4395 9111 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

JAW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 2:53 PM CDT, 1 hour 58 minutes earlier. Its key messages:

  • Rounds of storms this afternoon through Monday night. Some storms will be strong to severe this afternoon through tonight with damaging wind gusts being the primary threat. Large hail and heavy rain are also possible. Isolated strong storms are possible Sunday with increasing probabilities for strong to severe storms on Monday.
  • Hot and humid conditions continue this weekend with highs in the upper 80s and lower 90s. Widespread heat indices in the middle to upper 90s with some areas reaching 100 on Sunday.
  • Cooler and drier conditions beginning Tuesday and into much of the upcoming week with high temperatures as low as the middle to upper 70s by the middle of the week.
Area forecast discussion, Jul 13, 2:53 PM CDT, 1 hour 58 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
253 PM CDT Sat Jul 13 2024

.KEY MESSAGES...

- Rounds of storms this afternoon through Monday night. Some
  storms will be strong to severe this afternoon through tonight
  with damaging wind gusts being the primary threat. Large hail
  and heavy rain are also possible. Isolated strong storms are
  possible Sunday with increasing probabilities for strong to
  severe storms on Monday.

- Hot and humid conditions continue this weekend with highs in
  the upper 80s and lower 90s. Widespread heat indices in the
  middle to upper 90s with some areas reaching 100 on Sunday.

- Cooler and drier conditions beginning Tuesday and into much of
  the upcoming week with high temperatures as low as the middle
  to upper 70s by the middle of the week.

&&

.DISCUSSION...
Issued at 253 PM CDT Sat Jul 13 2024

Storms, Some Severe This Afternoon Through Tonight:

As we continue through the afternoon and evening, a messy interplay
of subtle mesoscale thermodynamic features and lifting mechanisms
will need to be monitored closely. While the overall conceptual
model for today remains vaguely similar with the thermal ridge
trying to build in leading to a developing cap. The wrinkle being
thrown into this is the convective system throughout the morning and
afternoon that pushed through northern portions of the region
earlier this morning which leaves some questions for how much
instability has been worked over and if any outflow propagation
could mitigate the capping we could see later this afternoon and
evening leading to some different potential scenarios.

With the convection spreading through portions of north-central WI
and initiating across portions of MN, observing a fairly worked over
atmosphere in these areas leading to relatively limited instability.
This in combination with the increasing 700mb temperatures further
southwest will setup a fairly sharp MUCAPE gradient later this
evening shown in the 13.15z RAP. With this in place, some of the
CAMs would suggest a cluster of storms to be able to develop with a
very weak nose of 850mb moisture transport (the 13.12z HRRR and
ARW are good examples of this). With roughly 25-40 kts of bulk
shear and fairly robust MLCAPE (2000-4000 J/kg) present in the
13.15z RAP, would think in this scenario that storm mode would
take on a multi-cell, perhaps supercellular configuration as it
progresses through with mainly a damaging wind and large hail
threat. Would not be able to completely rule out an isolated
tornado with some low-level curvature in the KRST 13.17z RAP
sounding if this scenario unfolds. The 13.12z ARW family really
likes to portray this scenario as well with little development
of an MCS later tonight with the shortwave passage, likely due
to convective contamination upstream. Not ruling out that the
previously forecasted MCS would still manifest in this scenario.
However, with downstream convection messing with overall
thermodynamics, would have serious implications for this
overnight MCS potential as it would have minimal instability to
work with. Either way, will need watch this convection over MN
closely over the next few hours as the CAMs all disagree with
how to handle it.

Another possibility, is more development of the thermal ridge
leading to the previously mentioned capping inversion further
through the local area, similar to previous forecast iterations.
Looking at 700mb temps in the 07.12z HREF would suggest keeping the
10-12 C temps southwest of the I-94 corridor. This can be shown with
the current probabilities for 10 C temps or greater along the I-90
corridor of 40 to 70%. Additionally, will need to watch how much
instability manages to entrain itself across this region with fairly
substantial contamination has occurred from ongoing convection across
northern WI. Assuming that enough instability is present, damaging
wind gusts would be the primary threat with an organized MCS pushing
through roughly the I-94 corridor tonight with lower confidence in
it organizing further southwest. The degree to which the cap builds
in would determine the southwestern extent of this MCS overnight.
Widespread rainfall amounts of 0.5 to 1" would be expected with this
MCS with locally as high as 2-3" possible per the 13.12z HREF
ensemble max for QPF through Sunday morning. However, with the
progressive nature of these storms would expect any flooding
concerns to be very isolated.

The key takeaways from all of this would be that much of how the cap
and convection early in day affected it will determine how
convection will manifest later this evening and into the overnight.
Two scenarios are present with an MCS overnight within the vicinity
of the I-94 corridor being one possibility. However, uncertainty
remains in exactly how far northeast the cap develops through the
evening and overnight and if instability has been mitigated due to
earlier convection. Additionally, will need to be vigilant for a
secondary scenario with severe storms this evening if any outflow
boundaries from ongoing convection in central MN can manifest
anything. Damaging wind gusts will be a threat with both scenarios
but large hail cannot be ruled out with any quasi-discrete
convection when also considering mid-level lapse rates of around
7C/km.

Additional Storms, A Few Strong to Severe into Monday:

Sunday continues to trend more on the conditional side for any
severe weather with the aforementioned cap firmly in place during
the morning. With the lack of any shortwave energy, the main forcing
mechanism for any convection during the day on Sunday would be
residual outflow boundaries from prior convection overnight
Saturday. While the cap does try to erode towards peak heating,
would say that you are less likely to have any residual outflow
boundary later into the day with the MCV associated with tonight's
convection well south and east. Overall would anticipate with the
stronger cap earlier in the day and lack of forcing later into the
day would enable a drier trend but will hold onto some precipitation
chances (15-30% chance) when considering how much instability will
be present (4000-5000 J/kg of MLCAPE in the 13.15z RAP), not much
would be needed to initiate convection.

Further potential for strong to severe storms are possible Monday
and Monday night as additional pieces of weak shortwave energy push
through the region during the afternoon/evening hours dragging a
surface cold front along with it. Instability ahead of the boundary
looks fairly solid with MLCAPE values of 3000-4000 J/kg and more
robust shear profiles relative to this weekend in the 13.12z NAM
which would be fairly favorable for more organized severe storms
along this boundary. With the cap still a question as shown earlier
in the day in the 13.12z NAM but does try to erode by mid-day.
Consequently, the SPC has a Slight Risk (Threat level 2 of 5) for
their day 3 outlook to address this potential.

Heat Continues Through Monday:

With the aforementioned warmer air aloft building overnight and into
Sunday, zonal to northwesterly flow aloft coupled with
south/southwesterly surface flow will allow temperatures to trend
above normal for the weekend and Monday. Sunday likely will trend
warmer than today with 13.13z NBM having a 25th to 75th percentile
spread for highs at La Crosse of 90 to 94 degrees. With southerly
flow helping aid dewpoints in the lower to middle 70s on Sunday,
pretty good consensus that heat indices will near 100 degrees for
some locations for Sunday. Could still see some storms on Sunday
with any residual outflow boundaries that may be present so still
some potential for temperatures to remain cooler if storms develop,
but overall would expect temperatures to trend warmer in either
case. Saturday and Monday will likely trend warmer as well however,
with convection around probably will trend slightly cooler but still
above normal with heat indices in the 90s for most.

Drier, Cooler by Tuesday Through The End of the Week:

As we head into Tuesday, northerly flow will help aid in cooler air
to be advected into our region behind a cold front that progresses
through our region aided by a shortwave late Monday. Consequently, t
he 13.00z grand ensemble (GEFS/EC ensemble/Canadian ensemble)
generally trend temperatures below normal, having an inter-quartile
range of 72 to 77 degrees for highs on Wednesday at La Crosse with
similar degree of confidence throughout the rest of the week.
Additionally, as a surface high pressure pushes into the region mid-
week shown in the 13.12z GFS/EC/NAM, would expect minimal
precipitation chances from Wednesday through Friday.

&&

.AVIATION /18Z TAFS THROUGH 18Z SUNDAY/...
Issued at 1242 PM CDT Sat Jul 13 2024

Outside of thunderstorm chances and brief IFR reduction
possibility, VFR conditions are expected to prevail through
this TAF period. Rather low confidence TAF this period with
uncertainty surrounding the evolution of upstream thunderstorm
activity and anticipated redevelopment this evening. Storms are
expected to develop across central and northern Minnesota,
dropping south into the local area tonight and have included a
prob30 at LSE for these chances. Amendments may be needed as
confidence in chances adapt this afternoon.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...None.
IA...None.

&&

DISCUSSION...Naylor
AVIATION...JAW
Hazardous weather outlook, Jul 13, 3:52 AM CDT, 12 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service La Crosse WI
352 AM CDT Sat Jul 13 2024

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-141300-
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-
Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston-
Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau-
Adams-Vernon-Crawford-Richland-Grant-
352 AM CDT Sat Jul 13 2024

This Hazardous Weather Outlook is for portions of southeast
Minnesota...northeast Iowa and southwest into central Wisconsin.

.DAY ONE...Today and Tonight

Strong to severe storms are possible, especially this afternoon
and tonight. Damaging winds and locally heavy rainfall are the
primary hazards, but large hail is also possible.

Afternoon heat indices of 90 to 100 are expected.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Periodic storm chances continue Sunday through Monday, with the
higher chances on Monday. Storms could become strong to severe.

Afternoon heat indices of 90 to 100 are expected.

.SPOTTER INFORMATION STATEMENT...

Some spotter groups may be requested at some point this weekend
through Monday.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

In the hours before

Local storm report, Jul 13, 3:56 PM CDT, 55 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
356 PM CDT Sat Jul 13 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     Hail             Gilmanton               44.47N 91.68W
07/13/2024  M1.00 Inch       Buffalo            WI   Public

&&
Local storm report, Jul 13, 4:46 PM CDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
446 PM CDT Sat Jul 13 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     Rain             Wabasha                 44.37N 92.05W
07/13/2024  M2.10 Inch       Wabasha            MN   Trained Spotter

            Rainfall since just after 3pm.

&&

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 3:07 PM CDTSevere Thunderstorm WarningARXBuffalo68 min
Jul 13, 3:42 PM CDTSevere Thunderstorm Warning Considerable damage threatARXBuffalo, Trempealeau48 min
Jul 13, 4:09 PM CDTSevere Thunderstorm WarningARXJackson, La Crosse, Monroe51 min
Jul 13, 4:34 PM CDTSevere Thunderstorm WarningARXBuffalo41 min
Jul 13, 4:55 PM CDTSevere Thunderstorm WarningARXClark, Jackson, Juneau50 min
Jul 13, 5:12 PM CDTSevere Thunderstorm WarningARXBuffalo48 min
Jul 13, 5:27 PM CDTSevere Thunderstorm Warning Considerable damage threatARXLa Crosse48 min
Jul 13, 5:30 PM CDTSevere Thunderstorm WarningARXAdams, Juneau60 min
Jul 13, 6:39 PM CDTSevere Thunderstorm WarningARXRichland, Vernon51 min
Jul 13, 6:46 PM CDTSevere Thunderstorm WarningARXLa Crosse, Trempealeau44 min
Jul 13, 3:28 PM CDTSevere Thunderstorm WarningARXWabasha47 min
Jul 13, 5:08 PM CDTTornado Warning Tornado observedARXDodge52 min
Jul 13, 5:21 PM CDTSevere Thunderstorm Warning Considerable damage threatARXDodge39 min
Jul 13, 5:55 PM CDTSevere Thunderstorm WarningARXDodge, Olmsted50 min
Jul 13, 6:24 PM CDTSevere Thunderstorm WarningARXDodge, Fillmore, Mower, Olmsted51 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2024Severe Thunderstorm Warnings in Minnesota, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.